MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number SC-035-135
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use trailblazer support catheter along with non-medtronic 6fr sheath and 0.035" guidewire during procedure to treat a severely calcified lesion in the left mid common iliac artery (cia) with 20% stenosis.The vessel was moderately tortuous with 8mm diameter.The vessel was not pre or post dilated.Ifu was followed.It was reported that one segment of the catheter broke with the segment retrieved with snare.The broken part of the trailblazer was retrieved from patient body safely.Physician proceeded to treat.It was reported that access was at right common femoral.Physician was using stiff glidewire and non-medtronic flush catheter to go to contralateral side-left.Once the wire went down into the left common femoral, physician removed the flush catheter and advanced 0.035"x135 trailblazer over the wire.Advancing over iliac bifurcation, there was resistance felt.Once trailblazer was advanced into external/iliac common femoral, the catheter would not track, the physician tried to remove trailblazer catheter leaving wire in its position.When removing trailblazer, physician felt snap and when removed, noticed not the whole catheter was removed.Physician confirmed with angiography that approximately 15cm of catheter was still in the patient on the wire.Physician then advanced another guidewire, positioning next to distal tip of broken trailblazer, it was safely removed from patient.Angiography confirmed that there was no perforation or damage to the vessel as well as no remaining pieces where left inside the patient.No further injury reported.
 
Additional Manufacturer Narrative
Device evaluation: a single photograph of the trailblazer support catheter was received for analysis.The photograph is of two segments of the catheter after removal from the patient.The proximal end of the shorter segment is at a radiopaque marker band.Not all of the shorter segment is visible in the image.Per the initial reported event description, approximately 15cm of the catheter embolized in the patient and was successfully removed from the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation the device was returned with the distal section detached from the proximal section.The size indicated on the strain relief 0.035¿ x 135cm is consistent with the reported size in gch.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11662830
Report Number2183870-2021-00141
Device Sequence Number14221250
Product Code DQY
UDI-Device Identifier00763000104818
UDI-Public00763000104818
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model NumberSC-035-135
Device Catalogue NumberSC-035-135
Device Lot NumberB125757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer06/01/2021
09/14/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date06/03/2021
09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;